|Drug resistance and lypodystrophy
Jan 20, 2005
With resistance to combivir and stoctrin, my doctor put me on a viracept, Norvir, videx and zerit combination. So far it has been okay except for a very low cd4 which is not improving (107). However, I have started experiencing lypoastrophy/dystrophy, loosing fat in limbs, face and buttocks. I wonder if fuzeon has a propensity to cause lypo?
| Response from Mr. Kurtyka
I am not aware of any data that indicates that Fuzeon directly contributes to lipoatrophy/lipodystrophy. The group of drugs most commonly believed to be involved in the lipoatrophy process are the nucleoside reverse transcriptase inhibitors (NRTIs), most notably stavudine (Zerit). In looking at your antiretroviral regimen, I suspect the Zerit and Videx are probably contributing most to your lipoatrophy.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Night Sweats Worried It Could Be HIV
- How Common Are Oral Warts?
- Flu Symptoms After Receiving Oral Sex Worried I Have HIV
- Itchy Red Spots After Genital Rubbing Sign Of HIV AIDS
- Itchy Scrotum After Sensual Massage Sign Of HIV AIDS
- Penis Discharge After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.